Noriko Ichiishi

The University of Tokyo, Edo, Tōkyō, Japan

Are you Noriko Ichiishi?

Claim your profile

Publications (2)0 Total impact

  • [Show abstract] [Hide abstract]
    ABSTRACT: A 42-year-old woman with hysteromyoma underwent total abdominal hysterectomy under general and epidural anesthesia. Three years before, she had undergone resection of lipoma on her left shoulder under local anesthesia uneventfully. She had no previous history of hypersensitivity. General anesthesia was induced by intravenous injection of fentanyl, propofol, and vecuronium followed by inhalation of nitrous oxide, oxygen, and sevoflurane. Lidocaine and fentanyl were injected through a lumbar epidural catheter. After the start of open laparotomy, there was a sudden onset of hypotension. Administrations of ephedrine and phenylephrine, and volume loading were ineffective. Moreover, she showed profound hypotension, tachycardia, oxygen desaturation, decreased endtidal carbon dioxide and increased airway pressure. She broke out in a sweat with flushing on her chest and upper extremities. Therefore, we interrupted the surgery, checked her arterial blood gas analysis, performed echocardiography, and inserted a pulmonary artery catheter. We made a diagnosis of anaphylactic shock and administered methylprednisolone, albumin, epinephrine, norepinephrine, and dopamine to treat the circulatory collapse. The gynecologists changed their surgical gloves from a powdered-latex type to a powder-free latex type, and the surgery was resumed. She responded well to appropriate emergent therapy and all vasopressor drugs were gradually decreased and eventually stopped. After the end of the surgery, she recovered completely from the signs and symptoms of shock. Later, we found a high level of plasma latex protein-specific IgE antibody and confirmed the events as anaphylactic shock due to latex. We assumed that the anaphylactic shock was powder-induced latex allergy following use of powdered latex gloves in this case. Latex allergy should be suspected if an anaphylactic reaction or shock accompanied by circulatory collapse, respiratory failure, and skin symptoms of unknown origin occurs during surgery. As women more often come into contact with household articles containing latex, we suspect that women are prone to developing sensitivity towards latex. We recommend that powder-free or latex-free surgical gloves should be available not only for patients with a high risk of developing latex allergy, but also for patients indicated for gynecological open laparotomy.
    Masui. The Japanese journal of anesthesiology 07/2006; 55(6):720-4.
  • Source
    [Show abstract] [Hide abstract]
    ABSTRACT: An eight-year-old boy with Cornelia de Lange syndrome underwent left inguinal hernioplasty and orchiopexy under general anesthesia. The patient with Cornelia de Lange syndrome had severe primordial growth failure with muscle-skeletal system such as cleft palate, micrognathia, and micromelia of the extremities and mental retardation as well as characteristic faces such as deep supercilia, etc. We suspected difficulty of endotracheal intubation due to this syndrome. Anesthesia was induced with intravenous injection of atropine 0.1 mg and ketamine 10 mg followed by inhalation of nitrous oxide 3 l x min(-1), oxygen 3 l x min(-1), and sevoflurane 5% without any muscle relaxant. Although his neck and temporomandibular joint were stiff, his trachea was intubated orally without difficulty with a 4.5 mm ID tracheal tube using a Macintosh laryngoscope. Anesthesia was maintained uneventfully by bolus intravenous injection of ketamine 5 mg and inhalation of oxygen and sevoflurane 2-3% with mechanical ventilation. The anesthetic management in a patient with Cornelia de Lange syndrome should be carried out with careful preoperative evaluation of physical status, and especially the difficult endotracheal intubation should be kept in mind. Induction of general anesthesia with injection of ketamine followed by inhalation of sevoflurane without muscle relaxant is a safe method in Cornelia de Lange syndrome.
    Masui. The Japanese journal of anesthesiology 09/2004; 53(8):921-4.